MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIUM FOR ANTIMICROBIAL SUSCEPTIBILITY TESTS.

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIUM FOR ANTIMICROBIAL SUSCEPTIBILITY TESTS.
Model Number 211438
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while testing with bd bbl¿ mueller hinton ii agar two label were found to be illegible.There was no report of patient impact.The following information was provided by the initial reporter: on november 25, the suprom client notified a complaint, about the reception of the product with the illegible label, catalog: 211438, lot: 1131296, 02 bottles.
 
Additional Manufacturer Narrative
There is no 510(k) for this device as it is pre-amendment.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with bd bbl¿ mueller hinton ii agar two label were found to be illegible.There was no report of patient impact.The following information was provided by the initial reporter: on (b)(6) 2022, the suprom client notified a complaint, about the reception of the product with the illegible label.Catalog: 211438.Lot: 1131296.(b)(4) bottles.
 
Additional Manufacturer Narrative
H6: investigation summary: this response is to summarize findings on your complaint related to bottle mueller hinton ii agar 500g, catalog number 211438, batch 1131296, complaint #(b)(4) for unsatisfactory product labeling.Components are milled and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.Where the final packaging configuration is terminally irradiated, packaged product is sent to the irradiator, then qc released prior to entry into inventory.The complaint investigation included a review of the batch history record (bhr) for bottle mueller hinton ii agar 500g, batch 1131296.All qc release testing including dehydrated medium appearance, solubility, prepared plate appearance, ph, and cultural response with those organisms specified on the bd certificate of analysis was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time, there have been no other complaints received on this lot for any defects.Two photos were received that both pictured bottles of 211438, lot 1131296 with portions of the vendor-printed labeling not printed.This complaint has been confirmed from the customer photos.Operators are responsible for ensuring bottles are appropriately labels when material is collected from the accumulation table and placed into shelf-boxes.The missing fields shown in the label are pre-printed by bd¿s label supplier, and batch specific information (black ink) is printed in-house.All labels affixed to the batch history record were satisfactory.No root cause has been identified for why the information was not printed by bd's label supplier.The customer¿s defect has been presented during packaging manufacturing meetings for awareness.No corrective actions are slated at this time.Bd will continue to monitor dcm complaints for labeling defects.

Brand Name
BD BBL¿ MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIUM FOR ANTIMICROBIAL SUSCEPTIBILITY TESTS.
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13654756
Report Number1119779-2022-00334
Device Sequence Number5749714
Product Code JTZ
UDI-Device Identifier00382902114383
UDI-Public(01)00382902114383
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number211438
Device Catalogue Number211438
Device Lot Number1131296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown